Ask The Doctor > Questions & Answers > Circumstances of lowered testosterone?

Circumstances of lowered testosterone?

Patient: Hi there! I’m a 26 year old male, and have recently noticed a strong decrease in libido, sexual drive, and even developing an erection. I am healthy, exercise regularly, and maintain a balanced nutrition. While I do drink alcohol, not regularly and only socially, I do not smoke. Along with the above-mentioned notice, I’ve also noticed a more lethargic and lazy demeanor. I’m confused about what may be causing this as I have not made any changes to my lifestyle. From the research I’ve done, albeit brief, I am wondering if there’s a possibility in the chance that my testosterone levels have fluctuated. Is that possible? If so, is there something that I can take to supplement this? I am already taking a multivitamin daily, but I know that there are supplements out there that may help additionally. Thank you!

 

 

Symptoms: Lethargy, lack of sexual drive

 

 

Doctor: Thank you for writing to ATD.Erection problems are to be differentiated from low libido. Low libido may be caused by many medical or psychiatric problems. Certain medications may also cause decreased libido. Since you already maintain a healthy lifestyle, a medical evaluation is required for a diagnosis. And yes, low testosterone levels may also be responsible. Levels dip as men age; other causes include chronic disease, medications, and other drug use. Other hormones can play a role, too, such as low levels of thyroid hormone or, rarely, high levels of prolactin, a hormone produced in a gland at the base of the brain. Please talk to your Doctor.I hope this helps.All the best.

 


Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment